Summary
We have reported a case of severe bronchospasm induced by succinylcholine in an eighteen-year-old patient devoid of asthmatic antecedents.
Our review of the literature on this subject leads us to conclude that such an occurrence is very infrequent in the practice of anaesthesia.
Article PDF
Similar content being viewed by others
References
Hummell, P. R. The effect of succinylcholine chloride on histamine induced bronchospasme in dogs. Anesth. analg. (Cleve)37: 130–134 (1958).
Klaus Graf, Gunnar Ström; & Ake Wàhlin. Circulatory effects of succinylcholine in man. Acta anesth. Scand. Supplementum xiv.
Cecconnello, D.;Fanchiotti; &Giussani Hexafluorenium-succinylcholcine in general anesthesia. Acta anesth. Scand.12: 31–44 (1968).
Davidson, Churchill. A Practice of Anaesthesia, Second Edition (1966).
Salem, M. R.;Kim, Y.; &Etr, E. L. Histamine Release Following intravenous injection of D. Tubocurarine. Anesthesiology.29: 380–382 (1969).
Fellini, A. A.;Bernstein, R. L.; &Zauder, H. L. Bronchospasm due to suxamethenium Brit. J. Anaest.35, 657 (1963).
Author information
Authors and Affiliations
Rights and permissions
About this article
Cite this article
Bele-Binda, N., Valeri, F. A case of bronchospasm induced by succinylcholine. Canad. Anaesth. Soc. J. 18, 116–117 (1971). https://doi.org/10.1007/BF03025433
Issue date:
DOI: https://doi.org/10.1007/BF03025433